MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform (sf) 45 curved tip stapler instrument to perform failure analysis (fa).Fa was not able to confirm nor reproduce the customer reported complaint.The instrument was tested on an in-house system.The instrument clamped, unclamped and fired successfully.The instrument fired successfully twice using green sf 45 reloads.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument moved intuitively with full range of motion in all directions.Review of logs were unable to verify any failures.The instrument was fully functional.Further evaluation of the sf 45 curved tip stapler instrument found to have the snake wrist cover torn.The tears measured roughly 0.399".A visual inspection indicated that a fragment may have detached from the instrument; however, the size of the missing piece(s) could not be confirmed.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer closed the sureform 45 curved tip stapler instrument on tissue and when the surgeon went to fire the stapler, the stapler opened and then would not move again.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the customer stated the jaws opened when the surgeon activated the stapler which was the main malfunction.The jaws were not stuck on tissue.No adverse effects to tissue and no unexpected tissue removal.No bleeding when the issue occurred.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25165191
Report Number2955842-2026-24830
Device Sequence Number16000217
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K11251127
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK11251127 0342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown